MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100206
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address were not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, it was reported that all three (3) 2mm x 6cm deltaxsft 10 coils (dlx100206) from the same lot (30537004) could not be pushed out of the introducer sheath.The coils were appropriately flushed.After an increase in pressure to advance the coil out of the introducer sheath, the delivery wire of one of the coils became protruded from the introducer sheath.Additional information received indicated that the tip of the introducer was firmly installed into the hub of the concomitant excelsior® xt-17¿ microcatheter (stryker) and locked with the rotating hemostasis (rhv) during the device advancement.The concomitant was maintained in the target vessel.The same microcatheter was used to successfully treat the target vessel with other cerenovus coils.It was indicated that pushing force had been increased when resistance was felt, but the force was not excessive.There was no report of any patient adverse event or patient complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2mm x 6cm deltaxsft 10 coil was received.Visual inspection was performed.The introducer is observed split causing the embolic coil component to protrude from the split.No other damages nor anomalies were observed.Microscopic inspection was performed.Under magnification, the embolic coil is observed protruding from the introducer in stretched condition.Functional test could not be performed due to the condition of the embolic coil being stretched and protruding from the introducer.A review of manufacturing documentation associated with this lot (30537004) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure, all three (3) coils could not be pushed out of the introducer sheath.A delivery wire in one of the coils became protruded from the introducer sheath.Additional information indicated that the pushing force had been increased when resistance was felt, but the force was not excessive.However, this increased in pushing force may have been the contributing factor that resulted in the introducer sheath splitting and it is possible that during the handling of the complaint device, the coil stretched as noted during the microscopic inspection.Based on these observations, the reported issue was confirmed.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that when the coil was impeded the introducer sheath and the pushing force was increased in attempt to advance it out of the introducer, though the force was indicated as not excessive, was enough to cause the split in the introducer sheath which where the coil became protruded from it and in stretched condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that 2mm x 6cm deltaxsft 10 coil left the manufacturing facility with the embolic coil in stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00782, 3008114965-2021-00783.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, it was reported that all three (3) 2mm x 6cm deltaxsft 10 coils (dlx100206) from the same lot (30537004) could not be pushed out of the introducer sheath.The coils were appropriately flushed.After an increase in pressure to advance the coil out of the introducer sheath, the delivery wire of one of the coils became protruded from the introducer sheath.Additional information received indicated that the tip of the introducer was firmly installed into the hub of the concomitant excelsior® xt-17¿ microcatheter (stryker) and locked with the rotating hemostasis (rhv) during the device advancement.The concomitant was maintained in the target vessel.The same microcatheter was used to successfully treat the target vessel with other cerenovus coils.It was indicated that pushing force had been increased when resistance was felt, but the force was not excessive.There was no report of any patient adverse event or patient complication.The complaint devices were returned for evaluation and analysis.During the microscopic inspection of the 2mm x 6cm deltaxsft 10 coil, the embolic coil was observed protruding from the introducer and in stretched condition.Based on the product analysis on 28 dec 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13101676
Report Number3008114965-2021-00784
Device Sequence Number3395982
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberDLX100206
Device Catalogue NumberDLX100206
Device Lot Number30537004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Initial Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAXSFT10 2MM X 6CM; DELTAXSFT10 2MM X 6CM; EXCELSIOR® XT-17¿ MICROCATHETER (STRYKER)
Patient SexUnknown